Hi. I have a question about some symptoms. My friend has gotten very withdrawn from everyone. In trouble at work and nasty as can be. I have noticed his pupils on occasion are pinpoint , eyes are not bloodshot. He chews gum like crazy. The "wild" look in his eyes scares me. There has been a noticeable change in his personality. Any ideas besides the obvious? Thanks.
Sorry to break it to you but its likely that if you notice his pupil's "pinned" on numerous occasions, he is probably using some kind of opiate. opiates cause the pupils to shrink. the opposite effect is caused by uppers like cocaine and ecstacy, pupils become very large. Have you ever noticed him "nodding off" in the middle of a sentence or falling asleep at weird and random times, or just slurring his words and not being drunk/
How long has this been going on?. How rapid was the onset of these symptoms? Are the symptoms constant or are there times of relief? How is the cash flow?
What I am getting at here is that your friend could pass for a novice cocaine smoker with no problem whatsoever. Or possibly a type of methamphetamine abuser. Neither of these things are any good at all. Post more if you can and wish help or support. You, of course, may not take the steps for him. But you may influence his decision. He is lucky to have your concern.......good luck ... eagle
Agreed, I'd say Opiates too as a Vicodin addict. The symptoms your describing....well rather the other ones aside from the pupils sound like withdrawal symptoms. I know how edgy I got when I was either gonna run out or ran out. I held it in for the most part, but everything bugged me still!
I want to help but all I do is push him farther away. His money (decent income) is gone. He is in terrible debt. He does appear to nodd off at odd times. Just puts his head down and closes his eyes in the middle of a conversation.I always thought he was avoiding talking to me. He is also lying alot, about stupid things that never even happened. Seems like he really does believe they happen. He lies about everything from where he has been to what I said in a conversation that I know is not true. He has alienated his family and friends and destroyed his marriage. I can't help him financially. I have given him so much already I am in debt myself. He just refuses to come back. I don't see it going anywhere good. Thanks for the help.
Well, that sounds allot like me save the lying. It could a few things but it seems pretty clear that at least one of them is addiction. He might also be self-medicating for a number of different psychological reasons but you've got to get him to open up somehow to know what they are. It just might only be drugs and he just got caught up in them.
Hopefully he's just addicted. I say just, but I know it's very hard, but it's much harder if you're using the drugs to cover up pain. Thing is though, he's gotta want it! For him to want it, he may need to hit rock bottom first. I hope that's not the case though.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.